Jump to content
  • Sign Up
Roda

Been Awhile

Rate this topic

Recommended Posts

I haven't been on here is quite some time and thought I would let everyone know how I am doing.  Celiac wise I'm doing great.

 

Last October I decided to take charge of my life and to do something about the chronic edema I had been suffering with for years.  I was tired, miserable and hated wearing compression hose.  My good friend drug me to a zumba class and that's all it took.  I have been doing zumba and spin classes ever since and hired a personal trainer back in Jan.  I have lost a total of 20 pounds and I'm the most fit I have been in years.  I also have been able to ditch the compression garments!

 

Of course the exercise has brought on it's own challenges.  Just when things started going good I started having issues with my heart rate.  Long story short, I've been diagnosed with IST (inappropriate sinus tachycardia).  It really hinders my activity level.  I'm not going to let that stop me though.  I'm currently under the care of a cardiologist. 

 

So all in all, I'm doing good.  I've missed this forum and hope to be on here more in the future.

 

Share this post


Link to post
Share on other sites

Glad to see you back Roda!

 

Sorry your heart is trying to impede your exercise -- but really glad to hear how exercise has helped you :)

Share this post


Link to post
Share on other sites

I haven't been on here is quite some time and thought I would let everyone know how I am doing. Celiac wise I'm doing great.

Last October I decided to take charge of my life and to do something about the chronic edema I had been suffering with for years. I was tired, miserable and hated wearing compression hose. My good friend drug me to a zumba class and that's all it took. I have been doing zumba and spin classes ever since and hired a personal trainer back in Jan. I have lost a total of 20 pounds and I'm the most fit I have been in years. I also have been able to ditch the compression garments!

Of course the exercise has brought on it's own challenges. Just when things started going good I started having issues with my heart rate. Long story short, I've been diagnosed with IST (inappropriate sinus tachycardia). It really hinders my activity level. I'm not going to let that stop me though. I'm currently under the care of a cardiologist.

So all in all, I'm doing good. I've missed this forum and hope to be on here more in the future.

Have you read my post above yours? I was just diagnosed with IST and POTS both forms of dystautonomia. Are you seeing an electrophysiologist?

Share this post


Link to post
Share on other sites

Answerseeker, yes I'm currently seeing an electrophysiologist. 

 

I've had similar episodes of this in the past.  Eight years ago they put me on metoprolol and I couldn't handle the side effects.   It seemed to only rear up once in a while after that time frame.  I tried several times over the years to exercise, but when I did, I had an intolerance.  So I ended up gaining a lot of weight and not doing much but my normal daily home and work activities.  I'm wondering if the swelling I had from the waist down(pitting at times) for the last few years is related somehow. 

 

The doctor I'm seeing now seems pretty knowledgeable about it.  I did the 30 day event monitor and said that it didn't show any abnormal electrical pathway, but did show sinus tach thus the IST diagnosis.   He wants to treat me conservatively and not do an EP study.  He had me taking Cartia XT for the last three weeks and while it lowered my resting heart rate, did nothing for the big and sudden rate increase when I do certain activities.  Exercise obviously triggers it very early on and even walking up my steps can cause it to jump up.  My stress test showed that my heart rate was up to maximum at only 4 min. and it took longer than normal to come back down.  He wants me to stop the Cartia XT and start on Bystolic.  I'm good with stopping the one, but when I called the manufacturer on the Bystolic, they told me it may contain gluten.  I'm obviously not going to take that.  I put a call in to the office explaining the problem but they haven't got back.  I was told it wasn't "life threatening" so I'm going to just ride it out till I hear back.  The previous medicine caused fluid retention and extreme tiredness. I was also told to avoid salt(I don't really consume a lot now) and other than the medicine that I can't take, I'm to follow up in 4 months.  I have noticed that if I don't consume about a gallon of water a day, that I retain fluid in my legs. 

Share this post


Link to post
Share on other sites

Have you read anything about Ivabradine for IST?  Unfortunately it isn't FDA approved in the US.  It is in the UK, Australia, Canada, etc.  I wish it was available here.  It sounds pretty promising. 

 

http://content.onlinejacc.org/article.aspx?articleid=1358180

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...